i have a 6 year old boy who is verey angery more often than not to the point ware he is punching walls telling peopple he hates them saying im going to kill u i put him on time out and it makes it worse he is on these meds for adhd but its not working it seems there making his anger worse he is out of controll does not listen to anything i tell him he just says no can u help
and from somewhere in the middle of the last two posts.
You say the drugs aren't working. The question is not working when? Is he the same way at school? Or is it only at home? One answer would indicate that the drug dosage is incorrect. The other would indicate that the meds are wearing off. Either way, his doctor needs to know what is going on. Doctors usually start kids off on the lowest possible med, and wait for parental feedback to decide what to do next.
I am also worried about the anger. If it is over in say 30 min or less, its probably ADHD related. If the anger goes on for hours, he may be bipolar which is a whole different treatment.
I think the most important question is - has he gotten worse since he has been on meds? If so, then the meds have to be stopped or switched, but his doctor definitely has to know what is going on.
Finally working with a child that has ADHD is different than working with a normal misbehaving child. While immediacy and consistency are important for both kinds of kids, the ADHD child presents many more challanges. I would highly suggest getting the book, "The ADD/ ADHD Answer book," by Susan Ashley. It will really help you in working with him.
But your first step is to let your doctor know what is going on. Oh, and if you are seeing a pediatrician who after your first visit prescribed meds, I would highly suggest finding a psychologist or psychiatrist who specializes in kids with behavior problems. You will get more than just a bottle with a quick fix. Best wishes.
Look up sleep deprivation and look at the mental illness it causes. These drugs don't let them sleep and he will continue to get worse. He could be having bad dreams just because of the medicine. If he's having bad dreams he could be awake while you are asleep and you don't know it. Cure the sleep problem. Don't put a label on your child. There are not 2 kinds of kids (a normal one and an adhd one). There is only one kind of kid and they are all human. If you look up feather plucking you will see that birds in human homes where lights and Tv's are on for many hours will self mutilate and eventually kill themselves if not treated. They start off with biting and screaming and it goes downhill from there. I have healed many a bird with this same problem with no drugs. There is no kid that needs less sleep only kids that can't sleep.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.